Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 12, NWS Brownsville, TX

August 26, 2022Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Aug 26, 2022, 5:39 AM CDT for Zapata County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2022, 5:39 AM CDT (10:39 UTC)
Expired
Aug 26, 2022, 7:38 AM CDT
In force
119 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 202 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WGUS54 KBRO 261039
FFWBRO
TXC505-261345-
/O.NEW.KBRO.FF.W.0012.220826T1039Z-220826T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
539 AM CDT Fri Aug 26 2022

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  Central Zapata County in deep south Texas...

* Until 845 AM CDT.

* At 539 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 3 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bustamante, Zapata County Airport and Las Palmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2705 9945 2717 9921 2714 9914 2694 9910
      2694 9938 2694 9939 2696 9939 2697 9939
      2697 9938 2698 9938 2698 9939 2700 9940
      2702 9942 2701 9943 2702 9944 2703 9945
      2704 9944

FLASH FLOOD...RADAR INDICATED

$$

Tomaselli
1 follow-up statement
473 
WGUS74 KBRO 261238
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
738 AM CDT Fri Aug 26 2022

TXC505-261248-
/O.CAN.KBRO.FF.W.0012.000000T0000Z-220826T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
738 AM CDT Fri Aug 26 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ZAPATA COUNTY...

The heavy rain has ended. Rain continues across the area. Minor 
flooding is possible over the next few hours. Please continue to 
heed remaining road closures.

LAT...LON 2705 9945 2717 9921 2714 9914 2694 9910
      2694 9938 2695 9939 2697 9939 2697 9938
      2698 9938 2699 9939 2700 9940 2702 9942
      2701 9943 2703 9945 2704 9944

$$

Soria

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:11 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 26, 4:11 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
411 AM CDT Fri Aug 26 2022

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Now through Saturday)
Issued at 339 AM CDT Fri Aug 26 2022

Unsettled weather will prevail through the period with today
being the most active. Deep tropical moisture remains in place
across deep south Texas early this morning. The 0Z Brownsville
sounding indicated PW of 2.17 inches. Models continue to suggest
PWATs of 2.25 to 2.50 inches will continue across the CWA today.
The combination of abundant moisture, the dissipating frontal
boundary to the north and an inverted 500mb trough/ tropical wave
will lead to scattered showers and thunderstorms today. Locally
heavy rainfall, producing nuisance flooding in low-lying and
poorly-draining areas, is possible. Brownsville radar currently
shows some isolated convection across portions of Zapata and Starr
Counties. Rain chances should slowly diminish through late this
evening with the loss of daytime heating. However, sufficient
moisture and a mid level shear axis will support isolated to
scattered convection over the Gulf water tonight into Saturday
morning. Isolated sea breeze showers and thunderstorms are
expected on Saturday.

Otherwise, highs today will generally be in the 90s due to the
increase in rain chances and cloud cover. Lows tonight are expected
to fall into the mid to upper 70s to around 80. Hot and humid
weather is expected on Saturday with highs generally in the mid to
90s to the lower 100s. Heat indices will range from 103 to 109 each
afternoon.

&&

.LONG TERM...
(Saturday Night through Thursday)
Issued at 339 AM CDT Fri Aug 26 2022

Persistent low pressure in the middle layers of the atmosphere
over the BRO CWFA will combine with daytime heating and deep
tropical moisture to produce mainly scattered showers and
thunderstorms through the period. The mention of heavy rainfall
has been included in the latest Hazardous Weather Outlook, but not
yet in the official forecast. Near normal temperatures are also
anticipated daily due to the constant opportunity for rainfall and
associated significant cloud cover.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Fri Aug 26 2022

Light winds with some passing mid to high level clouds prevail
across Deep South Texas early this morning. Isolated to scattered
showers and thunderstorms are expected to develop and impact local
aerodromes later this morning into the afternoon. VFR conditions
are expected to prevail through much of the period but brief MVFR
conditions will be possible in and around any heavier convection.
Outside any storms, light east to southeast winds are expected
through the next 24 hours.

&&

.MARINE...
(Now through Saturday)
Issued at 339 AM CDT Fri Aug 26 2022

Buoy 42020 reported southeast winds around 8 knots with seas
slightly over 1.3 feet with a period of 3 seconds at 0300 CDT/0800
UTC. Favorable conditions are expected through the period as the
pressure gradient remains weak to moderate across the western
Gulf. Light to occasionally moderate onshore flow and low seas of
1 to 3 feet are expected through Saturday. Isolated to scattered
showers and thunderstorms are expected through the period. Any
shower and especially thunderstorms can produce higher winds and
rough seas along with lightning and torrential rainfall.

(Saturday Night through Thursday)
Persistent high pressure over the western Gulf of Mexico will
produce light to moderate winds and low to moderate seas along
the Lower Texas Coast during the period. Small Craft Exercise
Caution and Small Craft Advisory are not expected to be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             95  79  95  80 /  50  10  20  20
HARLINGEN               94  77  95  78 /  50  10  10  10
MCALLEN                 98  77  99  78 /  50  20  20   0
RIO GRANDE CITY         98  78  99  78 /  50  30  20   0
SOUTH PADRE ISLAND      87  80  88  80 /  50  10  10  20
BAYVIEW/PORT ISABEL     91  78  92  78 /  50  10  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Caceres-63
LONG TERM/UPPER AIR....Tomaselli-66
Hazardous weather outlook, Aug 26, 3:30 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
330 AM CDT Fri Aug 26 2022

TXZ248>255-351-353>355-451-454-455-271100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
330 AM CDT Fri Aug 26 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Heat index values of 103 to 108 degrees are expected during the
afternoon hours.

Scattered showers and thunderstorms are forecast. Heavy rainfall,
producing nuisance flooding in low-lying and poorly-draining areas
and ponding of water on roads, is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Sunday and Monday.

Generally scattered showers and thunderstorms are forecast for
Sunday through Thursday. Heavy rainfall, producing nuisance
flooding in low-lying and poorly-draining areas and ponding of
water on roads, is possible.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-271100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
330 AM CDT Fri Aug 26 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:10 AM CDTAreal Flood AdvisoryBROZapata3 hr
Aug 26, 1:48 PM CDTSpecial Weather StatementBROBrooks42 min
Aug 26, 2:04 PM CDTAreal Flood AdvisoryBROCameron, Willacy86 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.